MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US PINN LNR CON +4 10D 32IDX62OD; PINNACLE HIP SYSTEM : HIP CONSTRAINED ACETABULAR LINERS

DEPUY ORTHOPAEDICS INC US PINN LNR CON +4 10D 32IDX62OD; PINNACLE HIP SYSTEM : HIP CONSTRAINED ACETABULAR LINERS
Model Number 1218-32-762
Medical Device Problem Codes Fracture (1260); Device Dislodged or Dislocated (2923)
Health Effect - Clinical Codes Foreign Body Reaction (1868); Pain (1994); Joint Dislocation (2374)
Date of Event 05/04/2022
Type of Reportable Event Serious Injury
Event or Problem Description
Patient underwent primary thr on (b)(6) 2019 where a corial pinnacle was implanted.As per the notes, the patient dislocated 2 times and was then brought back to theatre on (b)(6) 2019 where the pinnacle liner was exchanged to a constrained liner and a longer femoral head implanted.Patient has now presented with pain with a the x ray showing the hip to be dislocated.According to the patient, his hip has never been right and he has suffered with pain since the original index surgery.The x ray images show a dislocated hip, locking ring around the neck and the ring that locks the poly into the shell, broken and lying in the surrounding soft tissue.On opening the hip, backed soft tissue was evident, the poly locking ring was located, bent and broken and the poly liner was found exerted in the soft tissue and not in the shell.The blackened tissue was removed, the liner removed.A new constrained liner was implanted and a head without a ¿skirt¿ implanted (the previous head ad a skirt and would have resulted in more impingement) only the products removed in this surgery have been listed.Doi: (b)(6), 2019.Dor: (b)(6), 2022.Right hip.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: the device associated with this complaint was not received for examination.The photo investigation and review of the x-rays provided confirmed the reported allegation, dislocation was found as well as a fractured liner.Depuy synthes considers the investigation closed at this time.Should additional information be received, the information will be reviewed and the investigation may be re-opened as necessary.Device history lot: a manufacturing record evaluation was performed for the finished device lot number c09958, and no non conformances were identified.A manufacturing record evaluation was performed for the finished device lot number c09958, and no non conformances were identified.

Brand Name
PINN LNR CON +4 10D 32IDX62OD
Common Device Name
PINNACLE HIP SYSTEM : HIP CONSTRAINED ACETABULAR LINERS
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
Manufacturer (Section G)
DEPUY ORTHOPAEDICS, INC. 1818910
700 orthopaedic dr.
warsaw IN 46581 0988
Manufacturer Contact
kate karberg
700 orthopaedic dr.
warsaw, IN 46581-0988
3035526892
MDR Report Key14461153
Report Number1818910-2022-09286
Device Sequence Number11987973
Product Code KWZ
UDI-Device Identifier10603295012047
UDI-Public10603295012047
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K052079
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/20/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1218-32-762
Device Catalogue Number121832762
Device Lot NumberC09958
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/04/2022
Supplement Date Received by Manufacturer07/06/2022
Initial Report FDA Received Date05/20/2022
Supplement Report FDA Received Date07/07/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/13/2016
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ARTICUL/EZE BALL 32 +13 BLK; PINN LNR CON +4 10D 32IDX62OD
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale